Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Red bumps around hip, skin rash, not itchy. Treatment ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions

I've got red bumps around my hip. The following links are my bumps.(You may have to zoom out to see the clear pictures)
I'm just curios that, do they look like something serious or they are just some common bumps that occur for some reasons?
Posted Sun, 22 Apr 2012 in Skin Rash
Answered by Dr. Rakhi Tayal 29 minutes later
Thanks for posting your query.

I have carefully gone through all the image links that you have provided.The most possible causes in my opinion are-
1. Erythema multiforme.
2. Dermatitis- due to skin infection, allergy,etc.
3. Dry skin- Xerosis.
4. Heat rash.

A direct examination by a dermatologist is the best way to get it diagnosed.
Most simple rashes improve with gentle skin care and avoiding irritating substances. You can help the improvement by
* Avoid scrubbing your skin.
* Use as little soap as possible. Use gentle cleansers instead.
* Avoid applying cosmetic lotions or ointments directly on the rash.
* Use warm (not hot) water for cleaning. XXXXXXX dry, don't rub.
* Eliminate any newly added cosmetics or lotions.
* Leave the affected area exposed to the air as much as possible.
* Try calamine medicated lotion.
* Hydrocortisone cream (1%) is available without a prescription and may soothe many rashes.

The patches usually take 5-7 days to disappear.

If the patches become more of purple rather than red then you must consult a dermatologist immediately.

Hope this answers your query.I will be glad to answer the follow up queries that you have.

Wishing you good health.


Above answer was peer-reviewed by
Follow-up: Red bumps around hip, skin rash, not itchy. Treatment ? 6 hours later

From the possible causes that you listed, is the rash supposed to be itchy? because mines are not at all.

Answered by Dr. Rakhi Tayal 1 hour later

Thanks for writing again.

Only dry skin and dermatitis may be sometimes itchy. Rest of the lesions may not be itchy at all. Erythema multiforme seems to be the most likely diagnosis. However I insist for a doctor examination to confirm the same.

Hope my answer is helpful. Write back if you have further queries.

Wishing you a trouble free speedy recovery.

Above answer was peer-reviewed by
Follow-up: Red bumps around hip, skin rash, not itchy. Treatment ? 3 hours later

Is Erythema caused by something serious or life-threatening disease? If this would help clearing up, I have no other symptoms unless the red bumps. Also, I have a few blood spots on my arm an legs. They show up from time to time. Is it just normal occurrence? Ive talked to a doctor and he told me that the worst case was bug bites.(for the blood spots) Ive been paranoid about having HIV for a month already. Can this be the cause of my bumps too?

Answered by Dr. Rakhi Tayal 8 hours later
Hello and thanks again,

Do not worry these bumps do not indicate any serious disease. These are usually associated with infection and allergy. These will clear up soon.

These rashes are not likely to be associated with HIV.

Hope this is helpful and reassuring.

Wish you good health.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor